| Catalog Number |
72203299 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/08/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a rotator cuff surgery, the spider 2 lost all pressurization and collapsed; there was clearly a motor/hydraulic failure.The procedure was completed with a non-significant delay using a competitor device.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of product and no physical damage was observed.A battery were also returned.A functional evaluation revealed.Device continuously tries to pressurize.The piston migration did not indicate significant oil loss.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with a component failure.Factors which could have contributed to the reported event include a seal failure that can result in the loss of oil and prevent the device from properly pressurizing and maintaining position.No containment or corrective actions are recommended at this time.